Alert archive / California / Gale Warnings in 2010
Gale Warning 36, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Dec 4, 2010, 11:31 AM PST. It took effect at Dec 5, 2010, 4:00 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2010, 11:31 AM PST (19:31 UTC)
- In effect from
- Dec 5, 2010, 4:00 PM PST
- Expired
- Dec 5, 2010, 8:17 PM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Dec 4, 9:40 AM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 4, 9:40 AM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
940 AM PST SAT DEC 4 2010
.DISCUSSION...AS OF 9:00 AM PST SATURDAY...LIGHT SHOWERS HAVE
ENTERED THE AREA THIS MORNING PRODUCING RAINFALL AMOUNTS OF LESS
THAN 0.20 INCH. THIS FIRST BAND OF SHOWERS IS ASSOCIATED WITH
MOIST DIFFLUENT FLOW ALOFT AHEAD OF A LOW PRESSURE TROUGH CENTERED
ABOUT 750 MILES WEST OF SAN FRANCISCO. ADDITIONAL SHOWER ACTIVITY
WILL BE POSSIBLE THROUGH THE DAY AS THE TROUGH CONTINUES TO DROP
SOUTHWARD KEEPING MOIST DIFFLUENT FLOW OVERHEAD. RAINFALL AMOUNTS
WILL REMAIN ON THE LIGHT SIDE. THE FORECAST HAS BEEN UPDATE TO
INCREASE THE SHOWER ACTIVITY MAINLY FOR THIS MORNING.
&&
.PREVIOUS DISCUSSION 0320...AS OF 3:20 AM PST SATURDAY...THE BIGGER
STORY CONTINUES TO BE FOR SUNDAY AS THE MAIN TROF ALOFT OFF TO THE
WEST WILL APPROACH THE CWA WHILE A SURFACE OCCLUDED/COLD FRONT ALSO
HEADS TO THE COAST. THESE WILL COMBINE WITH PW VALUES NEAR AN INCH...
STRONG WINDS OF NEARLY 50 KT AT 925 MB...35-45 KT OF ISENTROPIC
FLOW...AND GOOD PVA TO BRING AN ACTIVE SUNDAY AFTERNOON/NIGHT TO
ALMOST THE ENTIRE CWA. CNRFC AND HPC BOTH SHOW LOCAL AREAS EXCEEDING
1" FROM THIS STRONGER SHOT WITH WIDESPREAD 1/3-2/3" AMOUNTS FORECAST.
SIMILAR TO LAST NIGHT...WIND FORECAST REMAIN IMPRESSIVE AND STRONGLY
SUGGEST A COASTAL JET SETUP. 925 MB SPEEDS ARE PEGGED TO NEARLY 50 KT
SATURDAY AFTERNOON/EVENING NEAR THE COAST SO A WIND ADVISORY REMAINS
A GOOD POSSIBILITY. WIND GUST VALUES WERE PUSHED UP TO JUST UNDER
ADVISORY LEVELS. WILL LET DAY CREW LOOK AT THE LATEST GUIDANCE
INCLUDING THAT FROM THE HIGH RESOLUTION MODEL TO SEE IF AN ADVISORY
IS NEEDED. FINALLY...WITH PLENTY OF SHEAR IN PLACE AND LIFTED VALUES
IN THE NEGATIVE CATEGORY STILL HAVE CONCERN FOR WATERSPOUTS FOR
SUNDAY AFTERNOON AND EVENING. PERSONS PLANNING ON BEING OUT ON THE
WATER SUNDAY SHOULD MONITOR THE UPDATED FORECASTS VERY CLOSELY.
RAIN WILL GENERALLY END SUNDAY NIGHT AS THE TROF MOVES WELL OFF TO
THE EAST. BEHIND THIS...A ZONAL PATTERN WILL SET UP AND
MULTIPLE SYSTEMS WILL MOVE TO WEST COST FOR THE REMAINDER OF
THE WORK WEEK. ALTHOUGH THE BULK OF THE MOISTURE WILL STAY TO
THE NORTH...ENOUGH MOISTURE AND ENERGY IS EXPECTED TO BE FAR
ENOUGH SOUTH TO BRING MORE RAIN TO OUR AREA. WOULD EXPECT HEAVIER
AMOUNTS THE FURTHER NORTH YOU GO WITH ANOTHER 1/3" POSSIBLE FROM SF
BAY NORTHWARD AND LESS TO THE SOUTH. WEAK RIDGING WILL HELP TO PUSH
THE STORM TRACK FURTHER NORTH BY NEXT WEEKEND.
&&
.AVIATION...AS OF 9:30 AM PST SATURDAY...VFR WILL PREVAIL THIS
AFTERNOON AS THE PATTERN BRINGS PERSISTENT SOUTHEASTERLY WINDS AND
MOISTURE OVER THE AREA. EXPECT A LOWERING TREND FOR CIGS DURING
THE AFTERNOON AND LIGHT RAIN DEVELOPING...BUT CHANGING BACK TO
SHOWERY CONDITIONS FOR THE EVENING HOURS. MVFR CIGS EXPECTED FOR THE
EVENING AND OVERNIGHT HOURS.
VICINITY OF KSFO...CLOUDS WILL GRADUALLY LOWER WITH LIGHT RAIN
DEVELOPING THIS AFTERNOON.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY AREA TERMINALS...VFR THROUGH THE AFTERNOON. LIGHT RAIN
WILL DEVELOP LATER THIS AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...ALL WATERS 10-60 NM.
...SCA...0-10 NM NORTH OF PT REYES.
...SCA...0-10 NM SOUTH OF PT PINOS.
&&
PUBLIC FORECAST: EVANS/BELL
AVIATION/MARINE: WJKHazardous weather outlook, Dec 4, 5:00 AM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 500 AM PST SAT DEC 4 2010 CAZ006-505>513-516>518-528>530-051300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 500 AM PST SAT DEC 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT A STORM SYSTEM WILL BRING A CHANCE OF RAIN TO MOST OF OUR AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER SYSTEM WILL MOVE TO THE COAST ON SUNDAY. THIS COULD BRING MORE UP TO TWO THIRDS OF AN INCH OF RAIN TO SOME COASTAL COMMUNITIES. IN ADDITION...WINDY CONDITIONS ARE FORECAST FOR THE COAST AND WATERS ON SUNDAY. RAIN WILL DIMINISH ON MONDAY. A CHANCE OF RAIN IS EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 11:31 AM PST | Gale Warning | MTR | 7 hr | |
| Dec 4, 1:45 PM PST | Wind Advisory | MTR | Marin, Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.